Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 245, NWS Tulsa, OK

July 10, 20194 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2019, 3:39 PM CDT for 4 counties in Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2019, 3:39 PM CDT (20:39 UTC)
Expired
Jul 10, 2019, 4:15 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 101 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:16 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 10, 12:16 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Wed Jul 10 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms could potentially impact all TAF sites
through the afternoon, with chances diminishing toward 00Z.
Expect gusty winds and brief MVFR cigs/vsbys in and near storms.

&&

.PREV DISCUSSION... /Issued 1100 AM CDT Wed Jul 10 2019/

..UPDATE...

DISCUSSION...
We're continuing to monitor an area of showers/thunderstorms
moving gradually south/southeast across southeast KS. This
activity will be moving into portions of northeast OK over the
next few hours, and we'll also see additional scattered
development across northeast OK/northwest AR into the early
afternoon. Low-shear/high instability (MLCAPES 3500-4000 J/KG)
environment will be favorable for a few downburst wind gusts, with
cold-pool interactions eventually allowing storm clusters to
surge south into southeast OK/western AR through the remainder of
the afternoon.

Pockets of heavy rainfall will provide some relief to hot/humid
conditions, but will leave existing heat advisory as is.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  89  66  90 /  30   0   0   0
FSM   75  93  69  93 /  30   0   0   0
MLC   74  91  67  90 /  30   0   0   0
BVO   70  88  63  89 /  20   0   0   0
FYV   70  88  61  89 /  30   0   0   0
BYV   69  89  63  90 /  30   0   0   0
MKO   73  89  64  90 /  30   0   0   0
MIO   69  88  63  90 /  30   0   0   0
F10   73  89  66  90 /  30   0   0   0
HHW   75  93  70  92 /  30  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

AVIATION.....18
Hazardous weather outlook, Jul 10, 12:52 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Wed Jul 10 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Wed Jul 10 2019

This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and west-central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms will continue to track south and southeast
across eastern Oklahoma and northwest Arkansas this afternoon.
A few strong to severe thunderstorms will be possible with damaging
winds being the primary threat. Locally heavy rainfall will be
possible as well. The threat will diminish by early evening.

Outside of the thunderstorm activity, dangerous heat and humidity
will continue this afternoon with heat indices in the 105 to 110
degree range. A heat advisory is in effect for eastern Oklahoma
and west-central Arkansas through 8 PM this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A developing tropical system currently in the northern Gulf of
Mexico will approach the upper Texas or Louisiana coast this
weekend. This system is forecast to lift north, potentially
impacting portions of the area Monday into Tuesday. Although the
exact track is still uncertain, very heavy rainfall is expected
along and east of the low track. At this time, the best chance for
rainfall is across far southeast Oklahoma and northwest Arkansas.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Persons should continue to monitor the latest forecast into early
next week concerning the eventual track of the tropical system
and any potential heavy rainfall threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 10, 2:36 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 PM CDT Wed Jul 10 2019

ARZ011-019-020-029-OKZ065-066-070>074-076-102015-
Sebastian AR-Madison AR-Franklin AR-Crawford AR-Haskell OK-
Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-Okfuskee OK-
Le Flore OK-McIntosh OK-
236 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
FRANKLIN...CRAWFORD...NORTHERN SEBASTIAN...HASKELL...MCINTOSH...
SOUTHERN SEQUOYAH...NORTHERN LE FLORE...NORTHEASTERN PITTSBURG...
SOUTHEASTERN MUSKOGEE...SOUTHWESTERN OKMULGEE AND EASTERN OKFUSKEE
COUNTIES UNTIL 315 PM CDT...

At 235 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Saint Paul to 2 miles west of
Cedarville to 5 miles northeast of Tamaha to 4 miles northwest of
Lake Eufaula State Park to 5 miles north of Castle. Movement was
south at 20 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Ozark...
Eufaula...                        Stigler...
Charleston...                     Cedarville...
Mountainburg...                   Okfuskee...
Greenwood...                      Henryetta...
Alma...                           Barling...
Pocola...                         Muldrow...
Checotah...                       Roland...
Lavaca...                         Spiro...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 42.
 Interstate 40 in Oklahoma between mile markers 230 and 282, between
mile markers 286 and 287, and between mile markers 297 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a lake or river, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3577 9370 3547 9371 3541 9380 3542 9380
      3540 9381 3527 9399 3513 9443 3515 9514
      3527 9598 3529 9598 3529 9603 3560 9625
      3549 9565 3548 9489 3561 9439 3576 9404
      3576 9396 3580 9396 3587 9379 3577 9367
TIME...MOT...LOC 1935Z 340DEG 17KT 3578 9388 3556 9440 3543 9490 3543
9566 3555 9639
Local storm report, Jul 10, 2:39 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     WINSLOW                 35.80N 94.13W
07/10/2019  E60 MPH          WASHINGTON         AR   TRAINED SPOTTER

            SPOTTER REPORTS 60MPH WINDS AROUND THE WINSLOW AREA.

&&

TDS
Special weather statement, Jul 10, 2:44 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
244 PM CDT Wed Jul 10 2019

ARZ002-011-102015-
Carroll AR-Madison AR-
244 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND EASTERN
CARROLL COUNTIES UNTIL 315 PM CDT...

At 244 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Roberson Hollow to 4 miles
northwest of St. Paul. Movement was southeast at 10 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Green Forest...                   Carrollton...
Rudd...                           Pettigrew...
Kingston...                       Witter...
Marble...                         Aurora...
Osage...                          Rule...
Blue Eye...                       Dutton...
Dryfork...                        Cabanal...
Metalton...                       Weathers...
Connor...                         Coin...
Delmar...                         Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3612 9334 3612 9348 3608 9348 3608 9345
      3601 9345 3577 9367 3588 9382 3650 9343
      3650 9331 3617 9330
TIME...MOT...LOC 1944Z 305DEG 7KT 3650 9334 3589 9380
Local storm report, Jul 10, 3:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 E FORT SMITH          35.39N 94.36W
07/10/2019                   SEBASTIAN          AR   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREES AND POWERLINES DOWN.

&&

TDS
Special weather statement, Jul 10, 3:14 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT Wed Jul 10 2019

OKZ071-073>076-102045-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-McIntosh OK-
314 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL...SOUTHWESTERN
MCINTOSH...NORTHERN LATIMER...NORTHERN LE FLORE AND NORTHERN
PITTSBURG COUNTIES UNTIL 345 PM CDT...

At 314 PM CDT, strong thunderstorms were located along a line
extending from Bonanza to 3 miles southwest of Mccurtain to 4 miles
southeast of Dustin. Movement was south at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Wister...                         Quinton...
Howe...                           Red Oak...
Mccurtain...                      Bokoshe...
Crowder...                        Fanshawe...
Cameron...                        Kinta...
Canadian...                       Indianola...
Hanna...                          Mc Curtain...
Lequire...                        Blocker...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3515 9600 3515 9598 3528 9595 3517 9502
      3529 9444 3497 9445 3488 9491 3504 9605
TIME...MOT...LOC 2014Z 341DEG 30KT 3523 9442 3510 9500 3524 9596
Local storm report, Jul 10, 3:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     VAN BUREN               35.44N 94.35W
07/10/2019                   CRAWFORD           AR   PUBLIC

            PICTURE FROM TWITTER SHOWS POWERLINES DOWN ON A PIZZA HUT
            IN VAN BUREN.

&&

TDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:02 AM CDTSpecial Weather StatementTSANowata, Washington58 min
Jul 10, 11:20 AM CDTSevere Thunderstorm WarningTSAOsage, Washington22 min
Jul 10, 11:34 AM CDTSpecial Weather StatementTSACraig, Nowata, Osage, Ottawa, Washington41 min
Jul 10, 12:00 PM CDTSpecial Weather StatementTSACraig, Mayes, Osage, Ottawa, Rogers45 min
Jul 10, 12:34 PM CDTSpecial Weather StatementTSACherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more41 min
Jul 10, 1:11 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Creek, Muskogee, Okmulgee, Wagoner49 min
Jul 10, 1:45 PM CDTSevere Thunderstorm WarningTSAOkmulgee, Tulsa45 min
Jul 10, 1:58 PM CDTSpecial Weather StatementTSAMuskogee, Okfuskee, Okmulgee, Sequoyah47 min
Jul 10, 2:08 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner112 min
Jul 10, 2:19 PM CDTSevere Thunderstorm WarningTSAOkmulgee26 min
Jul 10, 2:36 PM CDTSpecial Weather StatementTSAHaskell, McIntosh, Sequoyah39 min
Jul 10, 2:39 PM CDTSevere Thunderstorm WarningTSASequoyah36 min
Jul 10, 3:14 PM CDTSpecial Weather StatementTSAHaskell31 min
Jul 10, 3:45 PM CDTSpecial Weather StatementTSALatimer, Pittsburg45 min
Jul 10, 4:00 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha45 min
Jul 10, 4:13 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg2 hr
Jul 10, 4:33 PM CDTFlash Flood WarningTSALatimer, Pittsburg3 hr
Jul 10, 4:39 PM CDTSpecial Weather StatementTSAPushmataha51 min
Jul 10, 4:48 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Jul 10, 5:02 PM CDTSevere Thunderstorm WarningTSAPushmataha43 min
Jul 10, 5:27 PM CDTSpecial Weather StatementTSAChoctaw48 min
Jul 10, 5:36 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha39 min
Jul 10, 5:42 PM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha4 hr
Jul 10, 6:15 PM CDTSpecial Weather StatementTSAChoctaw30 min
Jul 10, 1:43 PM CDTSpecial Weather StatementTSAFranklin32 min
Jul 10, 1:53 PM CDTSpecial Weather StatementTSACarroll52 min
Jul 10, 2:17 PM CDTAreal Flood AdvisoryTSAFranklin3 hr
Jul 10, 2:26 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Jul 10, 2:29 PM CDTSevere Thunderstorm WarningTSACrawford46 min
Jul 10, 2:44 PM CDTSpecial Weather StatementTSAMadison31 min
Jul 10, 3:00 PM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr
Jul 10, 3:03 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian42 min
Jul 10, 3:17 PM CDTSevere Thunderstorm WarningTSASebastian28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.